starting with fuzeon if pi resistant?
Sep 27, 2004
I am very PI resistant since infection: mutations L90M and V82A, among other five secondary mutations.
My doctor at the time (I had just seroconverted) recommended starting sustiva/combivir but I had to stop after a week because of grade 4 liver enzymes (as it turned out I was going through mononucleosis just as i was starting treatment) and I stopped everything at the same time.
Before treatment my VL was 150K and after a week it went down to 1000, but thats when i had to stop.
This all happened a year ago and I have been off treatment since but will have to restart again soon.
Frankly I dont know what to do because although here in Spain it is licenced for treatment naive as well as for experienced people, i would much rather take sustiva. What should I do? What is the likelihood that i have developed a resistance to sustiva?
Response from Dr. Pierone
Fuzeon is a potent agent, but has a number of disadvantages. These include twice daily injections, injection site reactions, and high cost. Based on your treatment history there is not a high chance that you have resistance to NNRTIs. I would be more concerned about the liver test changes, but if there was a clear alternative explanation (like mono) you could rechallenge with close monitoring of liver tests. There are no guarantees, but if this works out you will be ahead of the game. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.